Alert archive / Illinois / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 71, NWS Chicago, IL

July 21, 2016Boone County, Lake County, McHenry County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jul 21, 2016, 6:58 PM CDT for Boone County, Lake County, McHenry County, Illinois. It was in force for 62 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2016, 6:58 PM CDT (23:58 UTC)
Expired
Jul 21, 2016, 8:00 PM CDT
In force
62 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Boone County, IL, Lake County, IL, McHenry County, IL

The radar

The Milwaukee radar (KMKX), 71 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 7:04 PM CDTTSTM WND DMGRichmond, ILTREES DOWN RT 173 AND KEYSTONE ROAD.
Jul 21, 7:24 PM CDTTSTM WND DMGWoodstock, ILTREES DOWN NELSON AND ROSE FARM ROADS.
Jul 21, 7:34 PM CDTTSTM WND DMGRichmond, ILTREES DOWN PIONEER AND HART ROADS.
Jul 21, 7:45 PM CDTTSTM WND DMGLindenhurst, ILSMALL TO MEDIUM SIZE TREE LIMBS BLOWN DOWN. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 6:18 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 12.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2016-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2713 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2016-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2713 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

410 
WUUS53 KLOT 212358
SVRLOT
ILC007-097-111-220100-
/O.NEW.KLOT.SV.W.0071.160721T2358Z-160722T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
658 PM CDT THU JUL 21 2016

THE NATIONAL WEATHER SERVICE IN CHICAGO  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOONE COUNTY IN NORTH CENTRAL ILLINOIS...
  MCHENRY COUNTY IN NORTHEASTERN ILLINOIS...
  NORTHERN LAKE COUNTY IN NORTHEASTERN ILLINOIS...

* UNTIL 800 PM CDT

* AT 655 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM WIND LAKE TO COMO TO JANESVILLE...MOVING SOUTHEAST
  AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HEBRON AROUND 710 PM CDT. 
  RICHMOND AROUND 715 PM CDT. 
  WONDER LAKE...SPRING GROVE...RINGWOOD AND GREENWOOD AROUND 720 PM 
  CDT. 
  MCHENRY...WOODSTOCK...FOX LAKE AND BULL VALLEY AROUND 725 PM CDT. 
  HARVARD...LAKEMOOR...POPLAR GROVE...VOLO...CAPRON AND CALEDONIA 
  AROUND 730 PM CDT. 
  ROUND LAKE AND ISLAND LAKE AROUND 735 PM CDT. 
  ZION...WAUCONDA...WINTHROP HARBOR AND WADSWORTH AROUND 740 PM CDT. 
  WAUKEGAN...GURNEE...BEACH PARK...HAWTHORN WOODS AND TOWER LAKES 
  AROUND 745 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE FOX
LAKE HILLS...ROUND LAKE PARK...HAINESVILLE...ROUND LAKE HEIGHTS...OLD
MILL CREEK...FOX RIVER VALLEY...LAKE BARRINGTON...CRYSTAL LAKE...ROUND
LAKE BEACH AND CARY.

INCLUDING THE FOLLOWING INTERSTATES...
 I-94 BETWEEN MILE MARKERS 1 AND 11.
 I-294 BETWEEN MILE MARKERS 1 AND 11.

THIS INCLUDES...  CHAIN O LAKES STATE PARK...COLLEGE OF LAKE COUNTY...
LAKE COUNTY FIELDERS BASEBALL...LAKE COUNTY IL FAIRGROUNDS...MCHENRY
COUNTY COLLEGE...MCHENRY COUNTY FAIRGROUNDS...MORAINE HILLS STATE PARK...
AND SIX FLAGS GREAT AMERICA.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
SOUTHEAST WISCONSIN. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4249 8780 4239 8781 4239 8782 4220 8817
      4230 8894 4249 8894
TIME...MOT...LOC 2355Z 329DEG 34KT 4284 8813 4262 8850 4268 8900 

HAIL...<.75IN
WIND...60MPH
 
$$

RATZER
3 follow-up statements
533 
WWUS53 KLOT 220014
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
714 PM CDT THU JUL 21 2016

ILC007-097-111-220100-
/O.CON.KLOT.SV.W.0071.000000T0000Z-160722T0100Z/
BOONE IL-MCHENRY IL-LAKE IL-
714 PM CDT THU JUL 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR BOONE...MCHENRY AND NORTHERN LAKE COUNTIES...

AT 711 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR UNION GROVE TO NEAR HEBRON TO CLINTON...MOVING
SOUTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  RICHMOND AND HEBRON AROUND 715 PM CDT. 
  GREENWOOD AROUND 720 PM CDT. 
  WOODSTOCK...WONDER LAKE...SPRING GROVE...BULL VALLEY AND RINGWOOD 
  AROUND 725 PM CDT. 
  MCHENRY...FOX LAKE...JOHNSBURG...POPLAR GROVE AND CALEDONIA 
  AROUND 730 PM CDT. 
  ROUND LAKE...HARVARD...LAKEMOOR...VOLO...CAPRON AND HOLIDAY HILLS 
  AROUND 735 PM CDT. 
  WAUCONDA...ISLAND LAKE...WINTHROP HARBOR AND WADSWORTH AROUND 740 
  PM CDT. 
  WAUKEGAN...GURNEE...MUNDELEIN...ZION...BEACH PARK AND TOWER LAKES 
  AROUND 745 PM CDT. 
  MARENGO...PARK CITY AND HAWTHORN WOODS AROUND 750 PM CDT. 

THIS INCLUDES...  CHAIN O LAKES STATE PARK...COLLEGE OF LAKE COUNTY...
LAKE COUNTY FIELDERS BASEBALL...LAKE COUNTY IL FAIRGROUNDS...MCHENRY
COUNTY COLLEGE...MCHENRY COUNTY FAIRGROUNDS...MORAINE HILLS STATE PARK...
AND SIX FLAGS GREAT AMERICA.
 
INCLUDING THE FOLLOWING INTERSTATES...
 I-94 BETWEEN MILE MARKERS 1 AND 11.
 I-294 BETWEEN MILE MARKERS 1 AND 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS LINE OF THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS 
SOUTHERN WISCONSIN. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.
 
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD 
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4249 8780 4239 8781 4239 8782 4220 8817
      4230 8894 4249 8894
TIME...MOT...LOC 0011Z 329DEG 34KT 4272 8803 4250 8840 4256 8890 

HAIL...<.75IN
WIND...60MPH
 
$$

RATZER
776 
WWUS53 KLOT 220030
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
730 PM CDT THU JUL 21 2016

ILC007-097-111-220100-
/O.CON.KLOT.SV.W.0071.000000T0000Z-160722T0100Z/
BOONE IL-MCHENRY IL-LAKE IL-
730 PM CDT THU JUL 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHERN BOONE...MCHENRY AND NORTHERN LAKE COUNTIES...

AT 729 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PLEASANT PRAIRIE TO NEAR BULL VALLEY TO NEAR
CALEDONIA...MOVING SOUTH AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  MCHENRY...WOODSTOCK...PRAIRIE GROVE...BULL VALLEY...MCCULLOM LAKE AND 
  HOLIDAY HILLS AROUND 735 PM CDT. 
  LAKEWOOD AND OAKWOOD HILLS AROUND 740 PM CDT. 
  WAUKEGAN...GURNEE...GRAYSLAKE...BEACH PARK...LAKE VILLA...LONG LAKE...
  THIRD LAKE AND GRANDWOOD PARK AROUND 745 PM CDT. 
  ROUND LAKE...PARK CITY AND GAGES LAKE AROUND 750 PM CDT. 
  LIBERTYVILLE AROUND 755 PM CDT. 
  MUNDELEIN AND HAWTHORN WOODS AROUND 800 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE FOX
LAKE HILLS...ROUND LAKE PARK...HAINESVILLE...ROUND LAKE HEIGHTS...OLD
MILL CREEK...FOX RIVER VALLEY...LAKE BARRINGTON...CRYSTAL LAKE...ROUND
LAKE BEACH AND CARY.

THIS INCLUDES...  CHAIN O LAKES STATE PARK...COLLEGE OF LAKE COUNTY...
LAKE COUNTY IL FAIRGROUNDS...MCHENRY COUNTY COLLEGE...MCHENRY COUNTY
FAIRGROUNDS...MORAINE HILLS STATE PARK...AND SIX FLAGS GREAT AMERICA.
 
INCLUDING THE FOLLOWING INTERSTATES...
 I-94 BETWEEN MILE MARKERS 1 AND 11.
 I-294 BETWEEN MILE MARKERS 1 AND 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4248 8793 4242 8789 4238 8785 4220 8817
      4230 8894 4249 8894
TIME...MOT...LOC 0029Z 354DEG 35KT 4256 8802 4234 8838 4240 8888 

HAIL...<.75IN
WIND...60MPH
 
$$

RATZER
186 
WWUS53 KLOT 220102
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
802 PM CDT THU JUL 21 2016

ILC007-097-111-220110-
/O.EXP.KLOT.SV.W.0071.000000T0000Z-160722T0100Z/
BOONE IL-MCHENRY IL-LAKE IL-
802 PM CDT THU JUL 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BOONE...MCHENRY AND
NORTHERN LAKE COUNTIES HAS EXPIRED...
    
THE LEADING EDGE OF THE STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT 
OF THE AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER 
GUSTY WINDS AND HEAVY RAIN ARE STILL LIKELY WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
SOUTHERN BOONE...SOUTHERN MCHENRY...AND SOUTHWEST LAKE COUNTIES. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN ILLINOIS.

LAT...LON 4248 8793 4242 8789 4238 8785 4220 8817
      4230 8894 4249 8894
TIME...MOT...LOC 0059Z 329DEG 34KT 4256 8802 4234 8838 4240 8888 

$$

RATZER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:49 PM CDT, 9 minutes earlier.

Area forecast discussion, Jul 21, 6:49 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
649 PM CDT THU JUL 21 2016

.UPDATE...
625 PM CDT

Forecast updated to reflect thunderstorms moving south-southeast
into northern Illinois. A Severe Thunderstorm Watch has been
issued for the entire forecast area until midnight CDT.

Next MCS in the "Ring of Fire" pattern is evolving south-southeast
in southern Wisconsin. Satellite has shown continued cooling
cloud tops with as cool as -76C recently. Radar trends show
fingers of severe winds, including a gradually more defined rear
inflow jet approaching kmkx with 80 kt at 2000 ft. On the western
edge this area has not been as progressive, probably due to
capping present on the 00Z DVN sounding. However other slow-moving
cells have been developing and likely will continue to as a 25 kt
southwesterly low-level jet continues to feed into that area.

Overall expect this MCS to progress southward into high MUCAPE air
(2500-4000 J/kg) with at least a scattered severe wind threat as
well as some flash flooding threat in the CWA. The wind threat
will be maximized in any bowing segments and there is some
uncertainty on whether one bow will prevail or if occasional
small-scale bows will be more favored. Such segments may be more
favored to bow due south by the time this area of storms gets into
northern Illinois, as the instability axis is sloped more north-
south due heavily to earlier afternoon storms and associated
outflow. The QLCS threat looks pretty limited but will have to
watch storm propagation relative to the shear vectors and any
ingesting cell interactions. Heavy rainfall rates will be a
definite and most problematic in the western side of this bow
where propagation vectors are weakest. Already saw a quick two to
four inches with a storm earlier in Jasper County, Indiana within
this air mass.

The timing of the storms into downtown Chicago seems most favored
within the 815 pm to 1000 pm window.

MTF

&&

.SHORT TERM...
340 PM CDT

Through Tonight...

Will continue the heat headlines as is for the area with an
Excessive Heat Warning for northern Illinois and a Heat Advisory
for northwest Indiana.

Immediate subsidence in the wake of the now re-strengthened MCS
across northern Indiana should keep much of the CWA dry through
sunset outside of Jasper and Benton Counties Indiana which will
have a localized strong/severe threat for a couple more hours.
Residual outflow boundary is draped northwestward from the west
Chicago metro through Janesville, Wisconsin and northwest from
there to scattered convection in west central Wisconsin. There
has been some agitation of cumulus along this boundary but with
the warm thermal nose near 850mb atop northwest/north central IL
and southwest Wisconsin, the expectation is for this area to
remain slightly capped. As for the storms in western Wisconsin, a
short wave helped to instigate these and that looks to move more
east of south into eastern Wisconsin. However, steering vectors
for anything organized would bend propagation more southerly. The
next couple hours should tell if storms will become more organized
there and pose a larger potential to work their way into northern
Illinois this evening, or if in fact just continue to fester in a
scattered state along the surface boundary. Again being at the
edge of a strong heat ridge with high CAPE/PWAT air is a
precarious place to be and one of lower confidence for
thunderstorm specifics. There would be a gusty wind and heavy
rainfall threat with any storms tonight.

While outflow has cooled northeast Illinois, already quick
recovery of the low-level air mass is occurring with almost 90
degrees already observed again in Lake County, Illinois as of 330
pm. Dew points CWA-wide outside of the rain-impacted area are in
the upper 70s with a few lower 80s, and even in the rain-cooled
area remain primarily in the 70s. So certainly a very muggy and
warm evening is in store. It is somewhat uncertain how much
downtown Chicago will recover late this afternoon with still winds
off the lake, but temperatures may actually warm this evening.
Below will note some of the uncertainty regarding tomorrow (which
will be similar to today), but feel the best message is to
continue the heat headlines as is.

MTF

&&

.LONG TERM...
415 PM CDT

Friday through Thursday...For Friday and through the weekend,
forecast concerns will remain the potential for excessive heat, at
least for portions of the CWA, and chances for thunderstorms.  For
Friday, confidence is relatively high that much of the CWA will once
again see heat index values reach warning criteria of heat index
greater than or equal to 110 F. There is some lingering concern
about early day convection which could, once again, significantly
impact temperatures, particularly over nern IL. Have opted to
maintain the going excessive heat warning for IL and the heat
advisory for nwrn IN, though there is some concern that either far
nern IL might not reach warning criteria or nwrn IN may rise above
advisory criteria,105-109 F and reach warning criteria.  Another fly-
in-the-ointment is that even with early day convection lowering
temperatures, there is the potential that temperatures could quickly
rebound high enough to reach Excessive Heat Watch or Warning
criteria since convection would likely have little impact on
prevailing dewpoints and temperatures could quickly rise is sky
cover clears out quickly.  A weak cold front is expected to push
down the length of Lake Michigan by Friday evening and then stall
out somewhere over nrn IL/IN.  This would bring some cooler, drier
air into the nrn portions of the CWA, particularly locations
experiencing onshore flow from Lake Michigan.  This should limit
temperatures and dewpoints over the nrn locations, though the
greater impact should be on dewpoints.  So, with upper ridging still
impacting the upper midwest, max temps for the weekend should still
be arnd 90 F, the upper 70s dewpoints should be limited to the
southern portions of the CWA while dewpoints over the northern
location should be a bit lower, perhaps only the lower 70s.  So,
heat index values may only exceed 100 F for locations south of the I-
80 corridor.  Convective potential will also largely focus on the
location of the weak frontal boundary.  The latest guidance suggests
that the boundary should hang up over the Upper Mississippi Valley
through central IL.  With pwats expected to remain well in excess of
2 inches through this period, locally heavy rainfall will be
possible and focused the highest PoPs and QPF generally along a
corridor from Rockford to Watseka.  The best model continuity is in
a relatively short period of Friday afternoon through Friday night,
so have highlighted this period with the highest QPF and likely
PoPs, with greater uncertainty before and after this period.

By early next week, the general model consensus is that a weak cold
front should push across the region as a series of northern stream
shortwaves suppress the upper ridge to the south, and the main
vorticity track shifts across the Upper Mississippi Valley and Great
Lakes regions.  The general trend for early next week should be for
lower temperatures, closer to seasonal normal levels, highs in the
middle 80s with periodic slight chance PoPs.

&&

.AVIATION...
For the 00Z TAFs...

649 pm...Line of thunderstorms across southern WI will continue
moving south/southeast across the terminals this evening. Outflow
ahead of the storms will shift winds northerly with gusts in the
25-35kt range possible. Included a few hour period of prevailing
thunder as storms may backbuild behind the initial line but
overall low confidence regarding duration of thunder and updates
will likely be needed. Winds should remain northerly or northeast
for a few hours before becoming variable and then shifting back
southerly by late evening/overnight. Ifr/lifr cigs/vis will be
possible with the strongest storms.

Overnight into Friday morning may end up being fairly dry with
additional thunderstorm development Friday afternoon into Friday
evening as a weak frontal boundary sags down the lake and into
northern IL. While southwesterly winds are expected Friday...its
possible that winds will turn easterly at ord/mdw/gyy by late
afternoon or early evening...possibly sooner if/when thunderstorms
develop. cms

&&

.MARINE...
415 PM CDT

Brisk south to southwest winds will persist across Lake Michigan
tonight as strong sfc high pressure slowly moves off the Mid
Atlantic coast and a sfc trough and weak cold front slowly move
east across the northern plains. Late tonight into Friday, the
weak cold front will gradually move down the lake with showers
and thunderstorms expected along the front. High pressure will
briefly build across the region Friday night into early Saturday,
then low pressure will move across the Canadian Prairies with a
warm front lifting back north keeping chances of thunderstorms
over the lake through Sunday or Sunday night. The low will
continue to Hudson Bay late Sunday with another trailing cold
front pushing down the lake Sunday Night. High pressure will then
build across the Great Lakes Monday and Tuesday.

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Excessive Heat Warning...ILZ003-ILZ004-ILZ005-ILZ006-ILZ011-
     ILZ012-ILZ013-ILZ014-ILZ020-ILZ022 UNTIL 7 PM Friday.

     Excessive Heat Warning...ILZ008-ILZ010-ILZ019-ILZ021-ILZ023-
     ILZ032-ILZ033-ILZ039 UNTIL 7 PM Saturday.

IN...Heat Advisory...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 7 PM
     Friday.

LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 21, 4:46 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
446 PM CDT THU JUL 21 2016

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
222200-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
446 PM CDT THU JUL 21 2016 /546 PM EDT THU JUL 21 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED:
LIMITED THUNDERSTORM RISK...WITH AN ASSOCIATED:
    LIMITED HAIL RISK...UP TO NICKEL SIZE.
    LIMITED THUNDERSTORM WIND DAMAGE RISK...UP TO 60 MPH.
SIGNIFICANT EXCESSIVE HEAT RISK.

DISCUSSION:

SCATTERED THUNDERSTORMS OVER CENTRAL WISCONSIN LATE THIS
AFTERNOON ARE EXPECTED TO MOVE SOUTHEAST INTO NORTHERN ILLINOIS
THIS EVENING. SOME OF THESE THUNDERSTORMS MAY PRODUCE ISOLATED
DAMAGING WIND GUSTS. ADDITIONAL ISOLATED THUNDERSTORMS ARE
POSSIBLE OVERNIGHT TOWARD SUNRISE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY...
  LIMITED SEVERE THUNDERSTORM RISK.
  SIGNIFICANT EXCESSIVE HEAT RISK.
SATURDAY...
  LIMITED FLOODING RISK.
  LIMITED SEVERE THUNDERSTORM RISK.
  SIGNIFICANT EXCESSIVE HEAT RISK.
SUNDAY...
  LIMITED THUNDERSTORM RISK.
  ELEVATED EXCESSIVE HEAT RISK.
WEDNESDAY...
  LIMITED THUNDERSTORM RISK.

DISCUSSION:

DANGEROUS HEAT WILL CONTINUE FRIDAY WITH SOME MODERATION TO
TEMPERATURES POSSIBLE SATURDAY, ESPECIALLY NORTH OF A VALPARAISO
TO FORRESTON LINE. MAXIMUM HEAT INDEX VALUES COULD PEAK NEAR 110
DEGREES ON FRIDAY...AND 100 TO 110 ON SATURDAY.

AREAS NORTH AND CLOSE TO THE LAKE COULD HAVE SOME RELIEF ON
FRIDAY DUE TO POTENTIAL THUNDERSTORMS TONIGHT INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS EVENING.

GENERAL STORM MOTION OF THE DAY:

SOUTHEAST 2O TO 30 MPH.

&&

LMZ740>745-222200-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
446 PM CDT THU JUL 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS. SOME STORMS MAY PRODUCE
DAMAGING WIND GUSTS ABOVE 34 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS FRIDAY THROUGH
SUNDAY AND AGAIN WEDNESDAY AND THURSDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-222200-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
446 PM CDT THU JUL 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS. SOME STORMS MAY PRODUCE
DAMAGING WIND GUSTS ABOVE 34 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS FRIDAY AND FRIDAY
NIGHT ACROSS SOUTHERN LAKE MICHIGAN AND ACROSS THE ENTIRE LAKE
SATURDAY NIGHT AND SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, Jul 21, 1:21 PM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
121 PM CDT THU JUL 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 PM     TSTM WND GST     GARY                    41.60N 87.34W
07/21/2016  M62 MPH          LAKE               IN   AWOS

            MEASURED AT GARY AIRPORT.

0108 PM     TSTM WND GST     HAMMOND                 41.62N 87.49W
07/21/2016  E50 MPH          LAKE               IN   TRAINED SPOTTER

&&

MTF
Local storm report, Jul 21, 3:06 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
306 PM CDT THU JUL 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 PM     HEAVY RAIN       HOMEWOOD                41.56N 87.66W
07/21/2016  M0.89 INCH       COOK               IL   COCORAHS

            RAIN FELL IN 18 MINUTES.

0100 PM     HAIL             1 SSW HAMMOND           41.61N 87.50W
07/21/2016  M0.25 INCH       LAKE               IN   COCORAHS

0100 PM     HEAVY RAIN       1 SSW HAMMOND           41.61N 87.50W
07/21/2016  M0.97 INCH       LAKE               IN   COCORAHS

            RAIN FELL IN 20 MINUTES

0138 PM     TSTM WND DMG     CHESTERTON              41.60N 87.06W
07/21/2016                   PORTER             IN   EMERGENCY MNGR

            NUMEROUS BRANCHES DOWN OFF TREES.

0138 PM     TSTM WND DMG     SOUTH HAVEN             41.54N 87.13W
07/21/2016                   PORTER             IN   EMERGENCY MNGR

            SEVERAL MEDIUM SIZE TREE BRANCHES AND POWER LINES DOWN.
            TIME ESTIMATED OFF RADAR.

&&

ACS
Local storm report, Jul 21, 5:04 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
504 PM CDT THU JUL 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 PM     TSTM WND DMG     HAMMOND                 41.62N 87.49W
07/21/2016                   LAKE               IN   PUBLIC

            TWO LARGE TREES DOWNED IN RESIDENTIAL NEIGHBORHOOD NEAR
            165TH STREET AND CLINE AVENUE. TIME ESTIMATED PER RADAR.

&&

MTF

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 11:44 AM CDTSpecial Marine WarningLOT91 min
Jul 21, 12:10 PM CDTSpecial Marine WarningLOT95 min
Jul 21, 12:41 PM CDTSpecial Marine WarningLOT94 min
Jul 21, 6:59 PM CDTSpecial Marine WarningLOT91 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.